Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Jack K. Hale and Sjoerd M. Verduyn Lunel
Title: Introduction to functional differential equations
Additional book information: Applied Mathematical Sciences, vol. 99, Springer-Verlag, New York, 1993, x + 447 pp., US$49.00. ISBN 0-387-94706-6.

References [Enhancements On Off] (What's this?)

  • [D] Peter Dormayer, An attractivity region for characteristic multipliers of special symmetric solutions of 𝑥(𝑡)=𝛼𝑓(𝑥(𝑡-1)) near critical amplitudes, J. Math. Anal. Appl. 169 (1992), no. 1, 70–91. MR 1180674,
  • [H] G. E. Hutchinson, Circular causal systems in ecology, Ann. New York Acad. Sci., vol. 50, New York Acad. Sci., New York, 1948, pp. 221-246.
  • [KM] S. Kakutani and L. Markus, On the non-linear difference-differential equation 𝑦′(𝑡)=[𝐴-𝐵𝑦(𝑡-𝜏)]𝑦(𝑡), Contributions to the theory of nonlinear oscillations, Vol. IV, Annals of Mathematics Studies, no. 41, Princeton University Press, Princeton, N.J., 1958, pp. 1–18. MR 0101953
  • [L] Bernhard Lani-Wayda, Hyperbolic sets, shadowing and persistence for noninvertible mappings in Banach spaces, Pitman Research Notes in Mathematics Series, vol. 334, Longman, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1995. MR 1471208
  • [MS] J. Mallet-Paret and G. Sell, Systems of delay differential equations with discrete Lyapunov functions, preprint, Brown Univ., Providence, RI, 1993.
  • [N] Roger D. Nussbaum, Uniqueness and nonuniqueness for periodic solutions of 𝑥′(𝑡)=-𝑔(𝑥(𝑡-1)), J. Differential Equations 34 (1979), no. 1, 25–54. MR 549582,
  • [S] Russell A. Smith, Poincaré-Bendixson theory for certain retarded functional-differential equations, Differential Integral Equations 5 (1992), no. 1, 213–240. MR 1141738
  • [SW] Heinrich Steinlein and Hans-Otto Walther, Hyperbolic sets, transversal homoclinic trajectories, and symbolic dynamics for 𝐶¹-maps in Banach spaces, J. Dynam. Differential Equations 2 (1990), no. 3, 325–365. MR 1066620,
  • [Wl] Hans-Otto Walther, Hyperbolic periodic solutions, heteroclinic connections and transversal homoclinic points in autonomous differential delay equations, Mem. Amer. Math. Soc. 79 (1989), no. 402, iv+104. MR 979430,
  • [W2] Hans-Otto Walther, The 2-dimensional attractor of 𝑥’(𝑡)=-𝜇𝑥(𝑡)+𝑓(𝑥(𝑡-1)), Mem. Amer. Math. Soc. 113 (1995), no. 544, vi+76. MR 1230775

Review Information:

Reviewer: Hans-Otto Walther
Journal: Bull. Amer. Math. Soc. 32 (1995), 132-136
American Mathematical Society